terrible sweating! could this be from prednisone?

Hi all,
I would like your input on this wierd symptom. For the last 6 months or so I have been getting awful sweating episodes. This usually happens more in the day then at night. I can just be sitting watching TV and I will become really hot and just start sweating all over. I will literally sit around in a tank top & barefeet when it is not even 20 degrees outside and will be sweating while my husband is freezing wrapped up in a blanket.
I am in my early 40's and had to have a total hysterectomy about year and a half ago so I thought it was just hot flashes from being in Mentapause. But I have been on hormone replacements for over a year and GYN Dr. doesn't think its from that.
So I started thinking maybe it is from the predisone and I have been back on steroids for about 6 months.
Have any of you experienced symptoms like this from being on prednisone?
I am anxious to read your replies
thanks for listening
Jamie (angelmom)

Report post

8 replies. Join the discussion

Sounds so familiar. I had a hysterectomy in March and experienced the hot flashes/night sweats. Doctor didn't want to give hormones due to my migraine history, so I started taking Effexor ER and was having a lot fewer episodes. Over the last month or so they are back worse than ever. (Maybe the holiday stress and teen-ager stress?) I don't take prednisone and still take the effexor. After reading other people's posts, I am beginning to believe this is a sarc symptom and nothing to do with menopause! Hope you find some relief soon!!

Report post

Yes, in some people, pred will cause excessive sweating. I had this problem as well as my sister.

I had to shower several times a day and change my soap to a strong deodarant soap.

I can relate to what you are going to

Best of luck

Carla

Report post

Higher doses of prednisone usually make you feel hot, and can cause some people to break out in a sweat. That your "thermostat" is so off is likely to be from the prednisone...or can be from sarc. that affects the hypothalamus (in brain). If there is no other indication of neurosarc. for you, it is probably the steroid and this symptom will abate as you wean down the dose. I would be careful with strong soap, which dries the skin, because prednisone also makes the skin more sensitive and fragile. I have been on high doses of prednisone for almost two years, and my skin is a mess (not a sarc. mess, just very dry and bruises easily). So I switched to Dr. Woods castile soap with shea butter and lavender--very gentle to skin and hair (I use it also for shampoo), and makes you smell good too! (good price at Vitacost.com) This has helped a good deal.

Report post

Sarcoidosis, with or without Prednisone, will cause excessive sweating. Trying to figure out which is causing the problem for you would be difficult.

I'm not on Prednisone and I sweat through my nightgown pretty much every single night no matter how cold it is outside. My husband too freezes while I sweat a pool beneath me every night.

Personally, I'm post menopausal by about five years now. My doctor assures me that my sweating problem is related to the sarcoid directly. It was also one of my first symptoms when I got sick.

Report post

Thanks everyone, I really think it is the prednisone too! I googled prednisone and excessive sweating and everything I read about side effects said excessive sweating was a problem. It really never occured to me before yesterday that it could be from the pred. I am going to insist to my Dr's that I get off this awful drug! I am going to call my Sarc Specialist and let him know about my excessive sweating and feeling so hot. I will let you know what he has to say.
Thanks again
I wish all of you a healthy & pain free day :)

Report post

Our little group came to the conclusion that prednisone causes excessive sweating. For a while the head was the worst. Dripping wet. Now it is everywhere and I feel it running down my back throughout the day.

Report post

I can understand what you all are dealing with. I'm 37, probably just getting ready to go through post menopause. But with the sweating i've had that for awhile and its no joke. When you are sitting burning up hot and sweating and everyone else around you are cold. Is there any help. Something that may possibly be done.

Report post

I get sweats especially at night from sarc. Prednisone cures this. I guess everyone is different.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders